EconPapers    
Economics at your fingertips  
 

Tax haven networks and the role of the Big 4 accountancy firms

Chris Jones, Yama Temouri and Alex Cobham

Journal of World Business, 2018, vol. 53, issue 2, 177-193

Abstract: This paper investigates the association between the Big 4 accountancy firms and the extent to which multinational enterprises build, manage and maintain their networks of tax haven subsidiaries. We extend internalisation theory and derive a number of hypotheses that are tested using count models on firm-level data. Our key findings demonstrate that there is a strong correlation and causal link between the size of an MNE’s tax haven network and their use of the Big 4. We therefore argue that public policy related to the role of auditors can have a significant impact on the tax avoidance behaviour of MNEs.

Keywords: Tax havens; Varieties of capitalism; Corporate taxation; Poisson regression; Big 4 accountancy firms (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1090951617303553
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:worbus:v:53:y:2018:i:2:p:177-193

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/journaldescription.cws_home/620401/bibliographic
http://www.elsevier. ... 620401/bibliographic

Access Statistics for this article

Journal of World Business is currently edited by David Collings and Jonathan Doh

More articles in Journal of World Business from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2018-12-01
Handle: RePEc:eee:worbus:v:53:y:2018:i:2:p:177-193